ASCENSION ORTHOPEDICS, INC. BASEPLATE/GLENOSPHERE INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Back to Search Results |
| Catalog Number |
INS-0990-861 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed that the threaded tip of the instrument had been fractured off.Additionally, the device had signs of indentations/wear on the top of the rod handle.Overall, the device had minor signs of wear expected from normal use.The fractured tip was not included with the returned device.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Event or Problem Description
It was reported that, during a shoulder surgery, one (1) baseplate glenosphere inserter was noticed to be broken while inserting a baseplate.The threaded portion of the inserter broke off inside the baseplate after impaction.The broken portion of the inserter was able to be extracted out of the baseplate.No pieces fell inside patient.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).